Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 72, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 8, 2014, 10:42 AM EST for 4 counties in Indiana. It was in force for 10 days.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2014, 10:42 AM EST (15:42 UTC)
- Expired
- Mar 18, 2014, 2:00 PM EDT
- In force
- 10 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Covington (CVGI3). The gauge peaked at 20.59 ft at Mar 17, 2014, 6:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03336000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
318
WGUS43 KIND 081542
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 AM EST SAT MAR 8 2014
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following rivers in central and southern
Indiana...
Wabash River...
.This is a continuation of previous flooding related to an ice jam.
The previous warning was cancelled due to an erroneous reading.
Officials in the area have confirmed that flooding is continuing.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
&&
INC045-121-165-171-091542-
/O.NEW.KIND.FL.W.0072.140308T1542Z-140318T1800Z/
/CVGI3.1.ER.000000T0000Z.140308T0545Z.140318T0600Z.NO/
1042 AM EST SAT MAR 8 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Covington.
* until Tuesday March 18.
* At 9:45 AM Saturday the stage was 19.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Tuesday morning.
* At 20.0 feet...A few county roads begin to flood. Higher
bottomlands begin to flood. The first cottage upstream from US 136
bridge may become isolated by high water.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$1 follow-up statement
392
WGUS83 KIND 091600
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1200 PM EDT SUN MAR 9 2014
......The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...
Wabash River...
.The Wabash River at Covington has fallen below flood stage.
Therefore...the warning has been cancelled.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
&&
INC045-121-165-171-091630-
/O.CAN.KIND.FL.W.0072.000000T0000Z-140318T1800Z/
/CVGI3.1.ER.000000T0000Z.140308T0545Z.140309T1428Z.NO/
1200 PM EDT SUN MAR 9 2014
The Flood Warning is cancelled for
The Wabash River at Covington.
* At 11:45 AM Sunday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 10:28 AM Sunday.
* Forecast...The river will continue to fall to 15.3 feet by tomorrow
morning.
&&
LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
4017 8737 4033 8709
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 8, 9:53 AM EST, 49 minutes earlier.
Area forecast discussion, Mar 8, 9:53 AM EST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 953 AM EST SAT MAR 8 2014 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 202 AM EST SAT MAR 8 2014 A WEAK COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA THIS MORNING AND EARLY AFTERNOON FOLLOWED BY AN UPPER WAVE. THIS WILL RESULT IN CHANCES OF A LIGHT MIX OF RAIN AND SNOW TODAY AND THIS EVENING. THE FRONT WILL ALSO BRING SLIGHTLY COOLER AIR INTO THE AREA BRIEFLY ON SUNDAY. NEXT WEEK WILL START OFF WITH MILD SPRING-LIKE TEMPERATURES WITH MUCH OF CENTRAL SEEING AFTERNOON HIGHS IN THE 60S. BUT THEN... A PLAINS SYSTEM WILL BRING MIXED PRECIPITATION AND A BRIEF RETURN TO BELOW NORMAL TEMPERATURES MIDWEEK. && .NEAR TERM /REST OF TODAY AND TONIGHT/... ISSUED AT 953 AM EST SAT MAR 8 2014 AREA OF PRECIPITATION ACROSS NORTHERN INDIANA MOVED MAINLY NORTH OF CENTRAL INDIANA...AND IS MOVING AWAY. NOT MUCH UPSTREAM...AND RAPID REFRESH MODEL IS PRETTY DRY FOR THE FORECAST AREA TODAY. HOWEVER WEAK LIFT CONTINUES ACROSS CENTRAL INDIANA TODAY AS A COLD FRONT MOVES SLOWLY SOUTH. KEPT POPS IN THE SLIGHT CHANCE TO LOW CHANCE CATEGORY AND SLOWLY MOVED THEM SOUTH THROUGH THE DAY. PRECIPITATION IS SNOW ACROSS MUCH OF NORTHERN INDIANA WITH RAIN BEING REPORTED AT LOGANSPORT. EVEN THOUGH TEMPERATURES ARE AT FREEZING ACROSS THE FAR NORTHWEST FORECAST AREA...ROAD TEMPERATURES ARE ABOVE FREEZING. WITH TEMPERATURES WARMING TO ABOVE FREEZING SOON AND GIVEN THE ROAD TEMPERATURES...HAVE NOT MENTIONED ANY FREEZING RAIN. WENT MIX OF RAIN AND SNOW NORTHWEST...RAIN ELSEWHERE. A GOOD TEMPERATURE GRADIENT WILL EXIST ACROSS THE AREA TODAY DUE TO THE FRONT. DIDN/T CHANGE TEMPERATURES MUCH...BUT WILL HAVE TO KEEP A CLOSE EYE ON THEM ESPECIALLY SOUTH WHERE SOME PARTIAL CLEARING MAY WORK IN EARLY THIS AFTERNOON. PREVIOUS DISCUSSION FOLLOWS... MAIN FOCUS FOR TODAY AND TONIGHT WILL CONTINUE TO BE ON POPS AND PRECIPITATION TYPE AS A WEAK COLD FRONT SHOULD BE ACROSS OUR FAR NORTHWESTERN COUNTIES AT 12Z THIS MORNING AND SOUTH OF THE AREA SHORTLY AFTER 18Z AS IT WEAKENS EVEN FURTHER AS IT ENCOUNTERS SOUTHERN STATES RIDGING. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE TIMING OF THE WEAKENING COLD FRONT AND ALL HAVE LIGHT QPF CONFINED TO OUR FAR NORTHWEST PRIOR TO 18Z WITH A FIRST WAVE AND ENDING SHORTLY AFTER 00Z ACROSS OUR SOUTHERN COUNTIES WITH A SECOND ONE. THEY ALL SUGGEST THE FIRST AREA OF PRECIPITATION ASSOCIATED WITH MODEST ISENTROPIC LIFT AND LOWERED CONDENSATION PRESSURE DEFICITS ON THE 295K LEVEL WILL QUICKLY DART OFF THE NORTHEAST AND SECOND AREA WILL MOVE ACROSS THE SOUTHERN COUNTIES ALSO ASSOCIATED WITH ANOTHER BRIEF PERIOD OF ISENTROPIC LIFT AND DEEPENING MOISTURE THERE. REGARDING PRECIPITATION TYPE...BUFKIT SOUNDINGS AND CRITICAL THICKNESSES SUGGEST NORTHWESTERN COUNTIES WILL QUICKLY SEE ANY LIGHT RAIN MIX WITH SNOW. THE SOUTHERN COUNTIES SHOULD BE SIMILAR BUT JUST START A FEW HOURS LATER WITH THE SECOND WAVE AND IN THE WAKE OF THE FRONT. MODELS THEN BRING IN HIGH PRESSURE OVERNIGHT WITH MODEL TIME SECTIONS SHOWING NICE DRYING COLUMN. MOS AGREES SUGGESTING CLEARING SKIES...BUT SOMEWHAT CONCERNED ABOUT SHALLOW MOISTURE TRAPPED BELOW 1000 FOOT INVERSION. WITH THE CLOUDS ALREADY BLANKETING CENTRAL INDIANA...TEMPERATURES HAVE STALLED WHICH SUGGESTS HIGHS TODAY WILL BE ABOVE 00Z MOS. MOS CLOSE AND APPEARS REASONABLE TONIGHT WITH COLD ADVECTION AND SOME OVERNIGHT CLEARING. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... ISSUED AT 202 AM EST SAT MAR 8 2014 MAIN FOCUS ON THE SHORT TERM WILL BE TEMPERATURES AS SOUTHWEST LOW LEVEL FLOW DOMINATES IN THE WAKE OF SURFACE HIGH PRESSURE RIDGE THAT WILL LIE NEAR THE OHIO RIVER SUNDAY AFTERNOON. MODEL TIME SECTIONS SUGGEST ONLY HIGH AND PERHAPS MID CLOUDS LATE IN THE SHORT AS ANOTHER FRONTAL SYSTEM APPROACHES. OTHERWISE...SHOULD SEE DRY WEATHER WITH THE POTENTIAL FOR WINDY CONDITIONS ON MONDAY AS DRY SOUTHWESTERLY LOW LEVEL JET STRETCHES ACROSS CENTRAL INDIANA WITH BUFKIT SHOWING POTENTIAL FOR 25 TO 30 KNOT GUSTS BY MID MORNING. PREFER THE WARMER 00Z GFS ESPECIALLY BY MONDAY WITH THE WINDY SOUTHWEST WARM ADVECTION. MOST AREAS SHOULD SEE 60S BY MONDAY. EVEN SUNDAY SHOULD NOT BE BAD IN THE WAKE OF THE COLD FRONT WITH HIGHS IN THE 40S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... ISSUED AT 259 AM EST SAT MAR 8 2014 AN UPPER WAVE AND ASSOCIATED SURFACE SYSTEM WILL BRING PRECIPITATION CHANCES TO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ENSEMBLES ARE STILL SHOWING VARIABILITY IN THE TRACK OF THE LOW...AND OPERATIONAL GFS AND ECMWF ARE SHOWING DIFFERENT SOLUTIONS WITH THE GFS SHOWING A LOW TRACK SOUTH OF THAT IN THE ECMWF. AT THIS POINT THINK BLENDING THE TWO OPERATIONAL SOLUTIONS IS THE WAY TO GO. WITH THAT IN MIND WILL KEEP A RAIN SNOW MIX IN THE NORTH FOR TUESDAY NIGHT AND THEN BRING THIS ACROSS THE CENTRAL COUNTIES FOR WEDNESDAY BEFORE CHANGING OVER TO ALL SNOW FOR THE AREA ON WEDNESDAY NIGHT. IF THE ECMWF TRACK VERIFIES PRECIP WILL REMAIN RAIN FOR A LONGER PERIOD...IF THE GFS DOES EXPECT A QUICKER CHANGEOVER TO SNOW. ON WEDNESDAY NIGHT THE AXIS OF THE UPPER TROUGH MOVES THROUGH AND IT/S PASSAGE WILL BRING AN END TO THE PRECIP CHANCES SO THAT BY THURSDAY MORNING THE FORECAST IS DRY. HIGH PRESSURE WILL MOVE FROM THE SOUTHERN PLAINS EAST TO THE SOUTHEASTERN U.S. FROM THURSDAY ON BRINGING DRY WEATHER AND WARMING TEMPERATURES BACK TO THE AREA. && .AVIATION /DISCUSSION FOR THE 08/15Z TAF UPDATE/... ISSUED AT 941 AM EST SAT MAR 8 2014 NO SIGNIFICANT CHANGES REQUIRED. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 605 AM EST SAT MAR 8 2014 A COLD FRONT ALREADY THROUGH KLAF WILL SLOWLY SINK THROUGH THE REST OF THE SITES THIS MORNING. MVFR CEILINGS ARE CURRENTLY SEEN NORTH OF THE FRONT WITH SOME POCKETS OF IFR AS WELL. TIME HEIGHTS INDICATE THAT THE MVFR CEILINGS COULD HOLD ON UNTIL AFTER 0Z AT ALL THE SITES....WITH CLEARING MOVING INTO KLAF BY AROUND 2Z AND THE OTHER SITES A COUPLE HOURS AFTER THAT. WINDS WILL SHIFT TO NORTHERLY BEHIND THE FRONT. RIGHT NOW SHORT TERM MODELS SHOW ALL PRECIPITATION ASSOCIATED WITH THE FRONT STAYING NORTH OF THE SITES...BUT RADAR MOSAIC CURRENTLY LOOKS LIKE PRECIP SHIELD COULD CLIP KLAF SO MAY INCLUDE A TEMPO GROUP THERE FOR THAT POSSIBILITY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK/50 SHORT TERM...MK LONG TERM...CP AVIATION...CP/NIELD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Mar 8, 10:34 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1034 AM EST SAT MAR 8 2014 INZ028-035-043-044-091545- WARREN-FOUNTAIN-VERMILLION-PARKE- 1034 AM EST SAT MAR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FLOODING AND ICE JAM FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH RIVER. HAZARDS: FLOODING AND ICE JAM FLOODING. TIMING: FLOODING IS ONGOING. DISCUSSION: A WEAK COLD FRONT WILL SETTLE SOUTHEAST ACROSS CENTRAL INDIANA TODAY AND COULD BRING A LITTLE LIGHT RAIN OR LIGHT SNOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A WINTRY MIX AND COLDER TEMPERATURES MIDWEEK. DISCUSSION: A PLAINS SYSTEM WILL BRING A WINTRY MIX AND COLDER TEMPERATURES BACK TO CENTRAL INDIANA MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-036>042-045>049-051>057-060>065-067>072-091545- CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 1034 AM EST SAT MAR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: A WEAK COLD FRONT WILL SETTLE SOUTHEAST ACROSS CENTRAL INDIANA TODAY. THIS COULD BRING A LITTLE LIGHT RAIN OR A MIX OF LIGHT RAIN AND LIGHT SNOW TO THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: A WINTRY MIX AND COLDER TEMPERATURES MIDWEEK. DISCUSSION: A PLAINS SYSTEM WILL BRING A WINTRY MIX AND COLDER TEMPERATURES BACK TO CENTRAL INDIANA MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.